Alert archive / Colorado / Tornado Warnings in 2009

Tornado Warning 14, NWS Pueblo, CO

June 13, 2009Baca County, Colorado

NWS Pueblo, CO issued this tornado warning at Jun 13, 2009, 6:21 PM MDT for Baca County, Colorado. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2009, 6:21 PM MDT (00:21 UTC)
Expired
Jun 13, 2009, 7:15 PM MDT
In force
54 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Baca County, CO

The radar

The Pueblo radar (KPUX), 203 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:25 PM MDTHAIL 1.5Springfield, COCORRECTED HAIL SIZE...STARTED 1806 MDT...ENDED 1814 MDT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:59 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-403 J/kg
Mixed-layer LCL
1651 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KPUB 140021
TORPUB
COC009-140115-
/O.NEW.KPUB.TO.W.0014.090614T0021Z-090614T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES SPRINGFIELD...

* UNTIL 715 PM MDT

* AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE STORM WHICH WAS RAPIDLY ROTATING AND CAPABLE OF PRODUCING A
  TORNADO 8 MILES SOUTH OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE
  EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VILAS.
  WALSH.
  STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A HOUSE IS IN A BASEMENT...UNDER STURDY
FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR...IN
AN INTERIOR HALLWAY OR SMALL INTERIOR ROOM...SUCH AS A CLOSET OR
BATHROOM. USE BLANKETS OR PILLOWS TO COVER AND PROTECT YOUR BODY FROM
FLYING DEBRIS. ALWAYS STAY AWAY FROM WINDOWS.

IF YOU ARE OUTDOORS...OR IN A MOBILE HOME...OR IN A VEHICLE...GO TO A
NEARBY STURDY STRUCTURE AND GET IN A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR POSSIBLE AWAY FROM WINDOWS. IF THERE IS NO STURDY
STRUCTURE AVAILABLE...AS A LAST RESORT...GO TO A CULVERT...DITCH...OR
OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING
FOR EAST CENTRAL COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT MDT SUNDAY MORNING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3711 10270 3744 10274 3761 10203 3705 10203
TIME...MOT...LOC 0021Z 271DEG 32KT 3729 10258

$$
SR
4 follow-up statements
000 
WWUS55 KPUB 140026
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
626 PM MDT SAT JUN 13 2009

COC009-140115-
/O.CON.KPUB.TO.W.0014.000000T0000Z-090614T0115Z/
BACA CO-
626 PM MDT SAT JUN 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR CENTRAL
BACA COUNTY...

AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION CAPABLE OF
PRODUCING A TORNADO.  THIS SEVERE THUNDERSTORM WAS CENTERED 8 MILES
SOUTHWEST OF VILAS...OR 9 MILES SOUTHEAST OF SPRINGFIELD...AND WAS
MOVING TOWARD THE EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  VILAS.
  WALSH.
  STONINGTON.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A HOUSE IS IN A BASEMENT...UNDER STURDY
FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR...IN
AN INTERIOR HALLWAY OR SMALL INTERIOR ROOM...SUCH AS A CLOSET OR
BATHROOM. USE BLANKETS OR PILLOWS TO COVER AND PROTECT YOUR BODY FROM
FLYING DEBRIS. ALWAYS STAY AWAY FROM WINDOWS.

IF YOU ARE OUTDOORS...OR IN A MOBILE HOME...OR IN A VEHICLE...GO TO A
NEARBY STURDY STRUCTURE AND GET IN A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR POSSIBLE AWAY FROM WINDOWS. IF THERE IS NO STURDY
STRUCTURE AVAILABLE...AS A LAST RESORT...GO TO A CULVERT...DITCH...OR
OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO YOUR SAFE
SPOT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING
FOR EAST CENTRAL COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT MDT SUNDAY MORNING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3711 10270 3744 10274 3761 10203 3705 10203
TIME...MOT...LOC 0027Z 271DEG 32KT 3729 10251

$$
SR
000 
WWUS55 KPUB 140034
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
634 PM MDT SAT JUN 13 2009

COC009-140115-
/O.CON.KPUB.TO.W.0014.000000T0000Z-090614T0115Z/
BACA CO-
634 PM MDT SAT JUN 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR EAST
CENTRAL BACA COUNTY...

AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION CAPABLE OF
PRODUCING A TORNADO.  THIS SEVERE THUNDERSTORM WAS CENTERED 6 MILES
SOUTH OF VILAS...OR 13 MILES SOUTHEAST OF SPRINGFIELD...AND WAS
MOVING TOWARD THE EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALSH.
  STONINGTON.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL. HAIL UP
TO BASEBALL SIZE IS POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A HOUSE IS IN A BASEMENT...UNDER STURDY
FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR...IN
AN INTERIOR HALLWAY OR SMALL INTERIOR ROOM...SUCH AS A CLOSET OR
BATHROOM. USE BLANKETS OR PILLOWS TO COVER AND PROTECT YOUR BODY FROM
FLYING DEBRIS. ALWAYS STAY AWAY FROM WINDOWS.

IF YOU ARE OUTDOORS...OR IN A MOBILE HOME...OR IN A VEHICLE...GO TO A
NEARBY STURDY STRUCTURE AND GET IN A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR POSSIBLE AWAY FROM WINDOWS. IF THERE IS NO STURDY
STRUCTURE AVAILABLE...AS A LAST RESORT...GO TO A CULVERT...DITCH...OR
OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF YOU ARE IN A VEHICLE IN A RURAL AREA...AND THE TORNADO IS AT A
DISTANCE...YOU MAY BE ABLE TO DRIVE OUT OF ITS PATH. IF YOU CANNOT
DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...GET OUT OF YOUR
VEHICLE AND LIE FLAT IN A CULVERT...DITCH...OR OTHER LOW SPOT AND
COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO YOUR SAFE
SPOT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING
FOR EAST CENTRAL COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT MDT SUNDAY MORNING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3713 10259 3739 10256 3754 10203 3705 10203
TIME...MOT...LOC 0034Z 271DEG 32KT 3729 10243

$$
SR
000 
WWUS55 KPUB 140046
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT SAT JUN 13 2009

COC009-140115-
/O.CON.KPUB.TO.W.0014.000000T0000Z-090614T0115Z/
BACA CO-
646 PM MDT SAT JUN 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR EAST
CENTRAL BACA COUNTY...

AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION CAPABLE OF
PRODUCING A TORNADO.  THIS SEVERE THUNDERSTORM WAS CENTERED 7 MILES
SOUTH OF WALSH...OR 18 MILES SOUTHEAST OF SPRINGFIELD...AND WAS
MOVING TOWARD THE EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  STONINGTON.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A HOUSE IS IN A BASEMENT...UNDER STURDY
FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR...IN
AN INTERIOR HALLWAY OR SMALL INTERIOR ROOM...SUCH AS A CLOSET OR
BATHROOM. USE BLANKETS OR PILLOWS TO COVER AND PROTECT YOUR BODY FROM
FLYING DEBRIS. ALWAYS STAY AWAY FROM WINDOWS.

IF YOU ARE OUTDOORS...OR IN A MOBILE HOME...OR IN A VEHICLE...GO TO A
NEARBY STURDY STRUCTURE AND GET IN A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR POSSIBLE AWAY FROM WINDOWS. IF THERE IS NO STURDY
STRUCTURE AVAILABLE...AS A LAST RESORT...GO TO A CULVERT...DITCH...OR
OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF YOU ARE IN A VEHICLE IN A RURAL AREA...AND THE TORNADO IS AT A
DISTANCE...YOU MAY BE ABLE TO DRIVE OUT OF ITS PATH. IF YOU CANNOT
DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...GET OUT OF YOUR
VEHICLE AND LIE FLAT IN A CULVERT...DITCH...OR OTHER LOW SPOT AND
COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO YOUR SAFE
SPOT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING
FOR EAST CENTRAL COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT MDT SUNDAY MORNING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3714 10250 3740 10250 3752 10203 3705 10203
TIME...MOT...LOC 0046Z 272DEG 30KT 3729 10231

$$
SR
000 
WWUS55 KPUB 140107
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
707 PM MDT SAT JUN 13 2009

COC009-140115-
/O.CON.KPUB.TO.W.0014.000000T0000Z-090614T0115Z/
BACA CO-
707 PM MDT SAT JUN 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR EAST
CENTRAL BACA COUNTY...

AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION CAPABLE OF
PRODUCING A TORNADO.  THIS SEVERE THUNDERSTORM WAS CENTERED NEAR
STONINGTON...OR 13 MILES SOUTH OF THE SAUNDERS ELEVATOR...AND WAS
MOVING TOWARD THE EAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A HOUSE IS IN A BASEMENT...UNDER STURDY
FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR...IN
AN INTERIOR HALLWAY OR SMALL INTERIOR ROOM...SUCH AS A CLOSET OR
BATHROOM. USE BLANKETS OR PILLOWS TO COVER AND PROTECT YOUR BODY FROM
FLYING DEBRIS. ALWAYS STAY AWAY FROM WINDOWS.

IF YOU ARE OUTDOORS...OR IN A MOBILE HOME...OR IN A VEHICLE...GO TO A
NEARBY STURDY STRUCTURE AND GET IN A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR POSSIBLE AWAY FROM WINDOWS. IF THERE IS NO STURDY
STRUCTURE AVAILABLE...AS A LAST RESORT...GO TO A CULVERT...DITCH...OR
OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING
FOR EAST CENTRAL COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT MDT SUNDAY MORNING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3714 10250 3740 10250 3752 10203 3705 10203
TIME...MOT...LOC 0107Z 272DEG 30KT 3728 10209

$$
SR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:38 PM MDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 13, 2:38 PM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT SAT JUN 13 2009

.SHORT TERM...
(TONIGHT AND SUNDAY)

MAIN CONCERN IS THE POTENTIAL FOR SEVERE WEATHER.  VERY MOIST LOW
LEVELS ACRS THE SE PLAINS THIS AFTERNOON WITH DEW POINTS IN THE
UPPER 40S TO MID 50S. BOTH THE RUC13 AND NAM12 SHOW QUITE A BIT OF
CIN OVR THE FAR SE PLAINS THIS AFTERNOON AND EVENING...WITH LESS CIN
ALONG THE I25 CORRIDOR.  THE LATEST MESOANALYSIS SHOWS 1500-2000
J/KG OF CAPE ALONG THE I25 CORRIDOR EARLY THIS AFTERNOON...WITH THE
NAM AND RUC SHOWING THE POSSIBILITY OF HIGHER CAPE VALUES LATER THIS
AFTERNOON/EARLY THIS EVENING. DEEP LAYER SHEAR VALUES ARE ABOUT
45-50 KTS...SO CANNOT RULE OUT TORNADOES. UPR LVL LIFT ASSOCIATED
WITH A SHRTWV TROF MOVING OVR THE STATE WL ENHANCE SEVERE WEA
CHANCES. AT THIS POINT THE I25 CORRIDOR SEEMS TO HAVE THE BEST
CHANCE OF SEVERE WEATHER TO START WITH...BUT COULD THEN SEE SEVERE
SPREAD EWRD.  LATER TONIGHT LOW CLOUDS WL AGAIN SPREAD ACRS THE SE
PLAINS...BUT LOOKS LIKE THEY MAY BREAK UP EARLIER SUNDAY THAN THEY
DID TODAY FOR GOOD HEATING. DEW POINTS LOOK A LITTLE DRIER TOMORROW
OVR THE SE PLAINS WITH MID 40S TO LOWER 50S EXPECTED...STILL GOOD
ENOUGH FOR ISOLD TO SCT STORMS. NAM IS SHOWING A WEAK SHRTWV MOVING
ACRS CO ON SUNDAY AFTERNOON.  WE COULD AGAIN SEE A FEW SEVERE
STORMS.  SHEAR VALUES WL AGAIN BE AROUND 50 KTS...WITH CAPE VALUES
OF MAYBE AROUND 1500-2000 J/KG ACCORDING TO THE NAM WITH LITTLE CIN.

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

WITH IMPENDING WEATHER WILL MAKE THIS BRIEF...

SOUTHWEST FLOW ALOFT THROUGH MONDAY...AND MOIST...UNSTABLE
AIR...WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS SUNDAY EVENING.

AS SHORTWAVE MOVES TOWARD AND NORTH OF CWFA ON MONDAY...UPPER
FORCING AND INSTABILITY...AND COOL FRONT MOVING INTO THE SOUTHEAST
PLAINS DURING MONDAY AFTERNOON...CHANCE POPS LOOKS REASONABLE FOR
MUCH OF PLAINS...AND ISOLATEDS ELSEWHERE.

FOR TUESDAY...UPSLOPE FLOW AND MARGINALLY UNSTABLE ATMOSPHERE WILL
YIELD ISOLATED STORMS ACROSS THE PLAINS...AS WELL AS THE MOUNTAINS
AND HIGH VALLEYS.

WEDNESDAY AND THURSDAY...SHORTWAVE RIDGE GETS PUMPED UP WITH UPPER
LOW TO THE WEST...AND FAIRLY DRY AND HOT PATTERN DEVELOPS OVER
CWFA. THURSDAY...GFS FORECASTS SHORTWAVE TO BRUSH BY TO OUR NORTH
WHICH COULD DRAG A WEAK FRONTAL BOUNDARY INTO THE SOUTHEAST PLAINS
LATE THURSDAY...AND CAUSE SOME ISOLATED CONVECTION.

THEN FOR FRIDAY AND SATURDAY...RIDGE REBUILDS OVER CWFA...GIVING
RELATIVELY DRY AND HOT WEATHER TO THE AREA...WITH BEST CHANCES FOR
PRECIPITATION SHIFTED TO NORTHERN COLORADO. -TLM-

&&

.AVIATION...MVFR CIGS ARE LIKELY TO DEVELOP THIS EVENING AT
KCOS...WITH KALS AND KCOS GENERALLY SEEING VFR CONDITIONS THROUGH
THE EVENING...WITH THE SLIGHT CHANCE OF MVFR CIGS IN TSTMS.  LATER
TONIGHT MVFR AND IFR CIGS WL DEVELOP OVR MOST OF THE SE CO
PLAINS...WITH IFR CONDITIONS EXPECTED AT KCOS AND MOST LIKELY MVFR
CIGS AT KCOS.  THESE LOW CLOUDS CIGS SHOULD DISSIPATE AT KCOS AND
KPUB BY 16Z ON SUNDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/13
Hazardous weather outlook, Jun 13, 4:42 PM MDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
442 PM MDT SAT JUN 13 2009

COZ058>089-093>099-142245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
442 PM MDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND ACROSS MUCH OF THE AREA
THROUGH THE EVENING...WITH THE MOST WIDESPREAD ACTIVITY OVER THE
SOUTHEAST PLAINS.

AMPLE MOISTURE...STRONG WIND SHEAR AND AN UPPER LEVEL WEATHER
SYSTEM WILL AID IN PRODUCING SOME SEVERE STORMS OVER THE SOUTHEAST
PLAINS. THE PRIMARY SEVERE WEATHER THREATS THIS EVENING WILL BE
HAIL UP TO 2.5 INCHES IN DIAMETER...WIND GUSTS IN EXCESS OF 60
MPH...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON
SUNDAY AND MONDAY. SOME OF THE STORMS MAY BE SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND LIGHTNING BEING THE MAIN HAZARDS.

FOR TUESDAY THROUGH FRIDAY...AFTERNOON AND EVENING THUNDERSTORMS
WILL NOT BE AS WIDESPREAD ON THE PLAINS. SMALL HAIL...GUSTY
WINDS...LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH ANY
OF THE STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE SOUTHEAST PLAINS THROUGH MIDNIGHT.

28/28

In the hours before

Local storm report, Jun 13, 4:15 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
415 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             5 SSE BLENDE            38.17N 104.52W
06/13/2009  M0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

&&
Local storm report, Jun 13, 4:23 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
423 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             5 SSE BLENDE            38.17N 104.52W
06/13/2009  M0.88 INCH       PUEBLO             CO   TRAINED SPOTTER

&&
Local storm report, Jun 13, 5:34 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
534 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HEAVY RAIN       7 NNW FOWLER            38.22N 104.10W
06/13/2009  M1.13 INCH       PUEBLO             CO   TRAINED SPOTTER

            RAIN STARTED AT 455 PM.

&&
Local storm report, Jun 13, 6:04 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             7 SSW PRITCHETT         37.28N 102.91W
06/13/2009  M1.00 INCH       BACA               CO   PUBLIC

&&

PGW
Local storm report, Jun 13, 6:14 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
614 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             SPRINGFIELD             37.41N 102.62W
06/13/2009  M1.00 INCH       BACA               CO   TRAINED SPOTTER

0611 PM     HAIL             SPRINGFIELD             37.41N 102.62W
06/13/2009  M1.00 INCH       BACA               CO   TRAINED SPOTTER

            NEAR ZERO VISIBILITY IN HEAVY RAIN

&&

PGW
Local storm report, Jun 13, 6:17 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             SPRINGFIELD             37.41N 102.62W
06/13/2009  M1.00 INCH       BACA               CO   TRAINED SPOTTER

            STARTED 1806...ENDED 1814...

&&

JKH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:36 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers63 min
Jun 13, 6:46 PM MDTTornado WarningPUBBent, Kiowa, Prowers59 min
Jun 13, 7:13 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller20 min
Jun 13, 7:16 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers24 min
Jun 13, 8:02 PM MDTAreal Flood AdvisoryPUBEl Paso77 min
Jun 13, 9:26 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers64 min
Jun 13, 9:39 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers66 min
Jun 13, 10:27 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers33 min
Jun 13, 10:45 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers60 min
Jun 13, 11:35 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers83 min
Jun 14, 1:50 PM MDTSevere Thunderstorm WarningPUBBaca55 min
Jun 14, 5:22 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers53 min
Jun 14, 5:46 PM MDTSevere Thunderstorm WarningPUBEl Paso33 min

Nearby

Tornado Warnings in Colorado, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.